Alert archive / Indiana / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 134, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Jul 8, 2008, 2:30 PM EDT for Adams County, Allen County, Wells County, Indiana; Paulding County, Van Wert County, Ohio. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2008, 2:30 PM EDT (18:30 UTC)
- Expired
- Jul 8, 2008, 3:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
Counties Adams County, IN, Allen County, IN, Wells County, IN, Paulding County, OH, Van Wert County, OH
The radar
The Northern Indiana radar (KIWX), 85 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:27 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 722 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1041 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 1:54 PM EDT, 36 minutes earlier.
Area forecast discussion, Jul 8, 1:54 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 154 PM EDT TUE JUL 8 2008 .AVIATION/UPDATE... UPDATE FOR IMMINENT SVR WIND THREAT AS ORGANIZED CONVECTION MOVING INTO MODERATELY UNSTABLE AIRMASS W/MLCAPES IN EXCESS OF 2000 J/KG PER RUC MESOANALYSIS. CURRENT RADAR TRENDS HAVE SHOWN WELL-DEFINED COUPLET NORTH OF FORT WAYNE WITH VERY STG DAMAGING WIND AND ISO TOR THREAT OVER NEXT COUPLE HRS. +TSRA AN OBVIOUS CALL FIRST HOUR AT KFWA WITH IFR VISBYS AND MVFR CIGS. AS FOR KSBN...KEPT SITE DRY WITH SCT TO BKN MVFR CU THIS AFTERNOON AS T/TD DEPRESSIONS VERY LOW AND CU CURRENTLY FORMING IN MVFR RANGE UPSTREAM. VFR CONDS EXPECTED TO RETURN TONIGHT TO BOTH SITES. && .PREV DISCUSSION... /ISSUED 410 AM EDT TUE JUL 8 2008/ SHORT TERM... TODAY THROUGH WED NGT... LINE OF TSTMS WHICH FORMED ALONG A PREFRONTAL TROUGH OVER IA YDAY AFTN HAD WEAKENED AS IT APPROACHED OUR CWA THIS MORNING. SLIGHTLY WARMER/DRIER AIR ALOFT LIMITING ELEVATED INSTABILITY IN OUR CWA...ALONG WITH STORMS OUTRUNNING FORCING MECHANISM LIKELY WILL RESULT IN CONTD SLOW DECREASE IN COVERAGE/INTENSITY OF TSTMS THIS MORNING. DECAYING STORMS SHOULD LEAVE AN OUTFLOW BOUNDARY ACROSS THE AREA TODAY WHICH COMBINED WITH DAYTIME DESTABILIZATION AND FORCING ASSOCIATED WITH WK SHRTWV OVER IA THIS MORNING WHICH WILL MOVE EAST ACROSS OUR CWA THIS AFTN SHOULD RESULT IN STORMS REDEVELOPING OVER THE AREA LATER TODAY. INCREASED WINDS ALOFT ASSOCIATED WITH THE SHRTWV WILL LEAD TO 25-30KT 0-6KM UNIDIRECTIONAL SHEAR WHICH COMBINED WITH CAPES NEAR 2KJ/KG MAY SUPPORT SOME BOW ECHOES WITH LOCALLY DAMAGING WINDS. LEFT MENTION OF HEAVY RAIN IN FCST AS PRECIP WATER FCST NEAR 2 WITH POTENTIAL FOR SOME TRAINING OF STORMS ALONG ENE- WSW ORIENTED BOUNDARY. STORMS ALONG OUTFLOW BOUNDARY/PREFRONTAL TROUGH WILL LIKELY PUSH SOUTH CWA BY LATE TONIGHT WITH CDFNT EXPECTED TO BE MOVG THROUGH SERN PORTION OF CWA WED MORNING. LATEST MODEL RUNS SUGGEST POTENTIAL FOR SOME LINGERING SHOWERS SE PAST 12Z BUT LEFT FCST DRY FOR NOW AS PREVIOUS RUNS HAD BEEN CONSISTENT THAT PRECIP WOULD BE SE OF THE CWA BY THAT TIME. WK SECONDARY FRONT/SHRTWV EXPECTED TO MOVE INTO THE AREA WED NGT BUT MOISTURE SHOULD BE LACKING FOR ANY SHOWERS ASSOCIATED WITH IT. LONG TERM... THURSDAY THROUGH MONDAY. GENERAL ZONAL FLOW WILL PREVAIL INTO FRIDAY NIGHT GIVING A REPRIEVE FROM MAINLY THE HUMIDITY. GFS THE COOLEST WITH TEMPS ON THURS WITH 850 MB TEMPS AS LOW AS +9 C YIELDING HIGHS MAYBE IN THE 70S. HOWEVER...REMAINDER OF MODELS SHOWING 850 TEMPS MORE IN THE +12 TO +14 C RANGE FOR HIGHS IN THE LOWER 80S. THINK THE WARMER SCENARIO IS STILL THE WAY TO GO SO WILL KEEP GRIDS AS IS. MAIN FORECAST CHALLENGE LIES WITH FRONTAL BOUNDARY SET TO DROP INTO THE GREAT LAKES FOR THE WEEKEND. STILL HAVE A CONCERNS AS TO EXACTLY HOW FAR SOUTH THE BOUNDARY WILL MAKE IT INTO THE AREA...ALONG WITH WARMING TEMPS ALOFT POSSIBLY CAPPING CONVECTION WITH 700 MB TEMPS IN THE +9 TO MAYBE +11 C RANGE. GFS BRINGS IN CAPES AOA 1000 J/KG SO COULD SEE SOME CONVECTION (ALTHOUGH WAS SHOWING OVER 3000 J/KG YESTERDAY AND COULDNT MANAGE A STORM). BASED ON COMING INTO COLLABORATION AND BEST SHOT FOR ANYTHING HAPPENING IN THE NW AREAS CLOSER TO THE EDGE OF THE INVERSION...WILL ADD 30 POPS SAT AFTERNOON. BEYOND THAT EXACTLY WHERE THE FRONT BECOMES PARALLEL TO THE UPPER FLOW WILL TELL THE TALE OF ROUNDS OF CONVECTION AS SEVERAL WAVES MOVES THROUGH THE FLOW AND AROUND THE PERIPHERY OF THE RIDGE. WILL KEEP REMAINDER OF THE WEEKEND DRY AT THIS POINT. BEYOND THAT...WARM UP STILL LOOKS TO BE ON TRACK WITH RETURN TO HEAT AND HUMIDITY BY MONDAY AND INTO THE REMAINDER OF THE WEEK. AGAIN...WILL KEEP TEMPS IN THE MID TO UPPER 80S FOR NOW UNTIL FINAL LOCATION OF STRONG RIDGING TAKES SHAPE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...JT LONG TERM...FISHER AVIATION/UPDATE...SIMPSON
Hazardous weather outlook, Jul 8, 4:45 AM EDT, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 445 AM EDT TUE JUL 8 2008 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-090845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 445 AM EDT TUE JUL 8 2008 /345 AM CDT TUE JUL 8 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. AT THIS TIME...THE PRIMARY THREAT REMAINS VERY HEAVY RAIN WITH RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE WITH THE STRONGEST STORMS. THE POTENTIAL DOES EXIST FOR SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY FORM OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON GENERALLY NORTHWEST OF A LOGANSPORT INDIANA TO WAUSEON OHIO LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. REPORTS OF FLOODING WOULD BE APPRECIATED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-090845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 445 AM EDT TUE JUL 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL BECOME MORE LIKELY THIS AFTERNOON AND EVENING AHEAD OF A COLD FRONT. AT THIS TIME...THE PRIMARY THREAT REMAINS VERY HEAVY RAIN WITH RATES OF ONE TO TWO INCHES PER HOUR POSSIBLE WITH THE STRONGEST STORMS. THE POTENTIAL DOES EXIST FOR SOME OF THE STORMS TO BECOME SEVERE WITH DAMAGING WINDS THE MOST LIKELY FORM OF SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON. LOCALLY HIGHER WINDS AND WAVES WILL BE POSSIBLE WITH ANY STORMS. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 8, 1:33 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
133 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0133 PM TSTM WND DMG FORT WAYNE 41.07N 85.14W
07/08/2008 ALLEN IN TRAINED SPOTTER
POWER LINES DOWN.
&&
EVENT NUMBER 01715
SAWLocal storm report, Jul 8, 1:37 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
137 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0107 PM TSTM WND DMG COLUMBIA CITY 41.16N 85.48W
07/08/2008 WHITLEY IN COUNTY OFFICIAL
NUMEROUS TREES AND LINES DOWN ACROSS THE COUNTY....E70
MPH WIND.
&&
EVENT NUMBER 01716
SAWLocal storm report, Jul 8, 1:40 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
140 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0130 PM FLOOD 1 NW FORT WAYNE 41.08N 85.15W
07/08/2008 ALLEN IN TRAINED SPOTTER
STREET FLOODING AND LIMBS DOWN
&&
EVENT NUMBER 01717
SAWLocal storm report, Jul 8, 1:52 PM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0106 PM TSTM WND DMG ALBION 41.40N 85.42W
07/08/2008 NOBLE IN LAW ENFORCEMENT
HALF A ROOF MISSING AND TREES DOWN AT 0842N 300E
&&
EVENT NUMBER 01718
SAWLocal storm report, Jul 8, 2:14 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
214 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0209 PM FLOOD 1 NE FORT WAYNE 41.08N 85.13W
07/08/2008 ALLEN IN AMATEUR RADIO
STREET FLOODING AND SCATTERED POWER OUTAGES.
&&
EVENT NUMBER 01719
SAWLocal storm report, Jul 8, 2:19 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
219 PM EDT TUE JUL 08 2008
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0206 PM HEAVY RAIN HUNTINGTON 40.88N 85.51W
07/08/2008 M0.75 INCH HUNTINGTON IN AMATEUR RADIO
0.75 INCHES IN 10 MINUTES
&&
EVENT NUMBER 01720
SAWThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:09 AM EDT | Special Marine Warning | IWX | 96 min | |
| Jul 8, 12:51 PM EDT | Areal Flood Advisory | IWX | Adams, Allen, DeKalb, Huntington, Noble, Wells and 1 more | 114 min |
| Jul 8, 12:56 PM EDT | Areal Flood Advisory | IWX | Elkhart, Kosciusko | 64 min |
| Jul 8, 1:01 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb, Noble, Whitley | 59 min |
| Jul 8, 1:04 PM EDT | Flash Flood Warning | IWX | LaGrange, Steuben | 3 hr |
| Jul 8, 1:36 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 24 min |
| Jul 8, 1:49 PM EDT | Tornado Warning | IWX | Allen, DeKalb | 41 min |
| Jul 8, 3:18 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Jay | 27 min |
| Jul 8, 2:19 PM EDT | Severe Thunderstorm Warning | IWX | Defiance, Henry, Putnam | 56 min |
| Jul 8, 3:39 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Putnam | 29 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2008Severe Thunderstorm Warnings in Ohio, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.